Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 28, NWS Lubbock, TX

April 28, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 28, 2011, 3:26 PM CDT for 24 counties in Texas. It took effect at Apr 29, 2011, 12:00 PM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 3:26 PM CDT (20:26 UTC)
In effect from
Apr 29, 2011, 12:00 PM CDT
Expired
Apr 29, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:33 PM CDTNON-TSTM WND GST 686 Ne Lubbock, TXVISIBILITY AROUND ONE AND A HALF MILES DUE TO BLOWING DUST.
Apr 29, 4:40 PM CDTNON-TSTM WND GST 622 Ssw Muleshoe, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WWUS84 KLUB 282026
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT THU APR 28 2011

...CRITICAL FIRE WEATHER EXPECTED ACROSS THE SOUTH PLAINS AREA FRIDAY...

TXZ021>044-291000-
/O.UPG.KLUB.FW.A.0029.110429T1700Z-110430T0200Z/
/O.NEW.KLUB.FW.W.0028.110429T1700Z-110430T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
326 PM CDT THU APR 28 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH
PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE 20 FOOT LEVEL WILL
RETURN TO THE AREA FRIDAY. THESE STRONG WINDS WILL COMBINE WITH
HOT TEMPERATURES IN THE UPPER 80S AND 90S...RELATIVE HUMIDITY
FALLING TO 5 TO 15 PERCENT AND A VERY HIGH FIRE DANGER TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS SUPPORTIVE OF THE RAPID GROWTH
OF WILDFIRES. THE MOST CRITICAL WEATHER CONDITIONS ON FRIDAY WILL
OCCUR ON THE CAPROCK WHERE HUMIDITY WILL FALL TO AROUND 5 PERCENT.
THESE CONDITIONS WILL GRADUALLY EASE AS WINDS AND TEMPERATURES
DECREASE LATE FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH.

&&

$$
3 follow-up statements
061 
WWUS84 KLUB 291000 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT FRI APR 29 2011

...CRITICAL FIRE WEATHER EXPECTED ACROSS THE SOUTH PLAINS TODAY...

TXZ021>044-291800-
/O.CON.KLUB.FW.W.0028.110429T1700Z-110430T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
500 AM CDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME 
FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS AND FAR
SOUTHERN PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM CDT
THIS EVENING.

SOUTHWESTERLY WINDS OF 20 TO 30 MPH AT THE 20 FOOT LEVEL WILL
OVERSPREAD THE REGION BY MIDDAY PROMOTING WELL-ABOVE NORMAL
TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES BETWEEN 5 AND 15
PERCENT. COMBINED WITH AN EXTREME FIRE DANGER AND BRITTLE
VEGETATION...CONDITIONS WILL FAVOR THE RAPID SPREAD OF WILDLAND
FIRES. THE MOST VOLATILE CONDITIONS ARE EXPECTED ON THE CAPROCK
WHERE AFTERNOON RELATIVE HUMIDITIES WILL RESIDE NEAR 5 PERCENT
FOR SEVERAL HOURS. CONDITIONS WILL GRADUALLY EASE LATE THIS
EVENING AS WINDS AND TEMPERATURES DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. AVOID ALL OUTDOOR
BURNING AND DO NOT THROW CIGARETTES OUT OF YOUR VEHICLE.

&&

$$
141 
WWUS84 KLUB 292008
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
308 PM CDT FRI APR 29 2011

...CRITICAL FIRE WEATHER EXPECTED ACROSS THE SOUTH PLAINS THIS
AFTERNOON INTO THIS EVENING...

TXZ021>044-300200-
/O.CON.KLUB.FW.W.0028.000000T0000Z-110430T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
308 PM CDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER
FOR THE SOUTH PLAINS...ROLLING PLAINS AND FAR SOUTHERN
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

SOUTHWESTERLY WINDS OF 20 TO 30 MPH AT THE 20 FOOT LEVEL HAVE OVERSPREAD
THE REGION PROMOTING WELL-ABOVE NORMAL TEMPERATURES AND MINIMUM
RELATIVE HUMIDITIES BETWEEN 5 AND 15 PERCENT. COMBINED WITH AN
EXTREME FIRE DANGER AND BRITTLE VEGETATION...CONDITIONS WILL FAVOR
THE RAPID SPREAD OF WILDLAND FIRES. THE MOST VOLATILE CONDITIONS
ARE EXPECTED ON THE LLANO ESTACADO WHERE AFTERNOON RELATIVE HUMIDITIES
WILL RESIDE NEAR 5 PERCENT FOR SEVERAL HOURS. CONDITIONS WILL
GRADUALLY EASE LATE THIS EVENING AS WINDS AND TEMPERATURES
DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. AVOID ALL OUTDOOR
BURNING AND DO NOT THROW CIGARETTES OUT OF YOUR VEHICLE.

&&

$$
998 
WWUS84 KLUB 300207
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
907 PM CDT FRI APR 29 2011

TXZ021>044-300315-
/O.EXP.KLUB.FW.W.0028.000000T0000Z-110430T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
907 PM CDT FRI APR 29 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING HAS EXPIRED. SOUTH TO SOUTHWEST WINDS WILL
CONTINUE TO DECLINE THIS EVENING. A COLD FRONT WILL MOVE SOUTH
ACROSS THE SOUTH PLAINS EARLY SATURDAY MORNING BUT IS ANTICIPATED
TO STALL OUT ACROSS THE CENTRAL SOUTH PLAINS. THUS...RELATIVE
HUMIDITY VALUES ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND
EASTERN SOUTH PLAINS WILL HAVE RELATIVE HUMIDITY VALUES RECOVER IN
THE 30 TO 50 PERCENT...WHERE 20 TO 30 PERCENT RELATIVE HUMIDITY 
RECOVERIES ARE ANTICIPATED ELSEWHERE. BREEZY NORTH TO NORTHWEST
WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...WITH SPEEDS RANGING
BETWEEN 15 TO 20 MPH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 12:23 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 28, 12:23 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1223 PM CDT THU APR 28 2011

.AVIATION...
SOUTH WINDS TO GRADUALLY INCREASE THROUGH THE OVERNIGHT HOURS TO
AROUND 15 KTS THEN INCREASE MID-MORNING FRIDAY TO AROUND 23G32 KTS.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT THU APR 28 2011/

SHORT TERM...
ONE MORE NICE DAY IN STORE BEFORE WE RETURN TO WARM AND DRY
CONDITIONS AND FIRE WEATHER CONCERNS.  00Z UPA ANALYSIS SHOWS DRY
NORTHWESTERLY FLOW CONTINUES OVER THE REGION WITH CONTINUED WEAK
COLD AIR ADVECTION ALOFT.  AT THE SURFACE...LIGHT AND VARIABLE WINDS
HAVE DEVELOPED ACROSS ALMOST ALL OF THE SOUTH PLAINS AND ROLLING
PLAINS BUT TEMPERATURES HAVE BEEN SLOW TO FALL.  ALSO...WEAK
MOISTURE ADVECTION HAS HELPED TO RAISE DEWPOINTS TO NEAR 30 DEGREES
ALONG THE TX/NM STATE LINE AND MID/UPPER 30S OVER THE ROLLING
PLAINS.  THIS SHOULD HELP TO KEEP MIN TEMPERATURES FROM BOTTOMING
OUT TOO FAR BELOW FREEZING BUT THE POTENTIAL STILL REMAINS THAT A
FEW OF THE LOW-LYING AREAS MAY SEE A FROST OR FREEZE BY SUNRISE.

COOL START TO THE MORNING WILL HELP TO KEEP AFTERNOON MAX TEMPS NEAR
NORMAL FOR THIS TIME OF YEAR.  WILL START TO SEE WIND SPEEDS SLOWLY
INCREASE THROUGH THE DAY OUT OF THE SOUTH BUT WILL REMAIN AROUND 10
MPH FOR MUCH OF THE DAY.  SPEEDS WILL CONTINUE TO SLOWLY INCREASE
OVERNIGHT TONIGHT AS THE PRESSURE GRADIENT ONCE AGAIN STARTS TO
TIGHTEN AS THE SURFACE LEE TROF SLOWLY DEEPENS.  OVERNIGHT MIXING
AND AN INCREASE IN CLOUD COVER WILL HELP LOW TEMPERATURES HEADING
INTO FRIDAY MORNING TO BE 15-20 DEGREES WARMER THAN THIS MORNING.

JORDAN

LONG TERM...
THE EXTENDED FORECAST STARTS OUT WITH A BANG...IN THE FORM OF
ANOTHER HOT...DRY AND WINDY DAY THAT WILL SUPPORT CRITICAL FIRE
WEATHER /SEE THE FIRE WX SECTION BELOW FOR DETAILS/. THIS AS A BROAD
AND COMPLEX UPPER TROUGH EMERGES ACROSS THE HIGH PLAINS. IN ADVANCE
OF THIS TROUGH...HEIGHT FALLS WILL INDUCE A 50+ KT LLJ FRIDAY
MORNING...WHICH WILL HELP THE WINDS TO GET GOING AS IT MIXES
DOWN...ESPECIALLY ACROSS THE EASTERN ZONES. DEEP AND INCREASING SW
MID-LEVEL FLOW WILL ALSO SPREAD IN FROM THE WEST THROUGH THE
DAY...WITH STRONG SFC CYCLOGENESIS OVER THE CENTRAL HIGH PLAINS AND
TEMPERATURES JUMPING TO AROUND 15 DEGREES ABOVE AVERAGE. TIGHTENING
PRESSURE/HEIGHT GRADIENT...ISALLOBARIC CONTRIBUTIONS AND DEEP
MIXING INTO THE STRENGTHENING WINDS ALOFT SHOULD YIELD SUSTAINED
S/SW WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 50 MPH FOR
MUCH OF THE AREA. OBVIOUSLY...THIS WILL RESULT IN THE LOFTING OF
BLOWING DUST TOO. A DRYLINE WILL SHARPEN SOMEWHERE ACROSS THE
CENTER OF THE CWA...BUT IT WILL ONLY SEPARATE VERY DRY AIR
/DEWPOINTS IN THE TEENS OR LOWER/ TO THE WEST FROM DRY AIR
/DEWPOINTS IN THE 30S OR PERHAPS LOWER 40S/ TO THE EAST.

AFTER WE GET THROUGH FRIDAY...ATTENTION WILL TURN TO A COLD FRONT
ADVANCING SOUTHWARD THROUGH THE PLAINS. LATEST ROUND OF GUIDANCE HAS
TRENDED BACK A LITTLE FURTHER SOUTH COMPARED TO YESTERDAY...WITH THE
FRONT PROGGED TO SLOW OR STALL BRIEFLY ROUGHLY BISECTING THE CWA
FROM NW TO SE ON SATURDAY. SOUTH OF THE FRONT...VERY WARM AND DRY AIR
AND BREEZY SOUTHWESTERLY WINDS WILL KEEP FIRE WEATHER CONCERNS
UP....WHILE COOLER/MOISTER AIR PUSHES IN ON NORTHEASTERLY WINDS
BEHIND THE FRONT. THE FRONT WILL PLUNGE THROUGH THE REMAINDER OF
THE FA SATURDAY NIGHT ON STOUT NE WINDS WITH DECENT PRESSURE RISES
AND POSSIBLE BARRIER JET BOOSTING WIND SPEEDS...PARTICULARLY
ACROSS THE WESTERN ZONES. UNFORTUNATELY...THE FROPA APPEARS IT
WILL BE A DRY ONE...WITH THE LIFT NOT ENCOUNTERING THE RICHER
MOISTURE UNTIL SE OF THE AREA. ALOFT...WE WILL STILL BE DEALING
WITH ONE OR MORE PIECES OF ENERGY HANGING BACK...BEFORE THE TROUGH
AXIS FINALLY PASSES EARLY NEXT WEEK. THE UPPER FORCING COULD
PERHAPS SUPPORT A FEW LIGHT SHOWERS SUNDAY AND/OR MONDAY...BUT
BEST UPPER SUPPORT/LIFT SHOULD REMAIN NORTH AND PROGGED SOUNDINGS
ARE NOT VERY OPTIMISTIC OF ANYTHING MORE THAN CLOUDS LOCALLY.
HOWEVER...THE CLOUDS AND STRONG CAA BEHIND THE FRONT WILL KNOCK
TEMPERATURES 15-20 DEGREES BELOW NORMAL ON SUNDAY. LOWS ACROSS THE
NW ZONES WILL LIKELY FALL WELL INTO 30S SUNDAY AND MONDAY
MORNINGS.

A PROGRESSIVE UPPER RIDGE WILL FOLLOW TUESDAY IN ADVANCE OF THE
NEXT UPPER STORM MOVING INTO THE CENTRAL/NORTHERN
ROCKIES...SUPPORTING DRY WEATHER INTO AT LEAST THE MIDDLE OF NEXT
WEEK AS TEMPERATURES MODERATE. ONLY MINOR ADJUSTMENTS MADE TO THE
ONGOING FORECAST...PRIMARILY TO COOL TEMPERATURES A LITTLE FROM
SUNDAY INTO EARLY NEXT WEEK.

FIRE WEATHER...
FRIDAY CONTINUES TO LOOK LIKE A HIGHER END FIRE WEATHER DAY AS HOT
CONDITIONS /TEMPERATURES IN THE UPPER 80S TO MID 90S/ COMBINE WITH
VERY DRY AIR AND STRONG SOUTH TO SOUTHWEST WINGS /SUSTAINED AT 20 TO
35 MPH AT 20 FT/. THE MOST CRITICAL CONDITIONS WILL RESIDE ON THE
CAPROCK WHERE THE EAST SIDE OF A BROAD 850 MB THERMAL RIDGE
RESIDES UNDER 45-50 KTS OF 700 MB FLOW. ADDITIONALLY...THIS AREA
WILL BE WEST OF THE DRYLINE WHERE HUMIDITIES WILL DROP BELOW 10
PERCENT...PERHAPS EVEN SUB 5 PERCENT. INTO THE ROLLING
PLAINS...HUMIDITIES WILL DROP TO AROUND 15 PERCENT AS THE STRONG
SOUTHERLY WINDS KEEP SLIGHTLY BETTER MOISTURE IN PLACE. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE FA FRIDAY AFTERNOON
AND EVENING.

A COLD FRONT WILL LIKELY SLIP INTO AT LEAST THE NE ZONES ON SATURDAY
WITH IMPROVED MOISTURE AND COOLER TEMPERATURES. HOWEVER...SOUTH OF
THE FRONT VERY WARM AND DRY CONDITIONS WILL PERSIST...THOUGH
WINDS SHOULD BE LIGHTER. STILL...ELEVATED OR LOW-END CRITICAL
CONDITIONS COULD DEVELOP IN ADVANCE OF THE FRONT. THE FRONT WILL
FINALLY PLUNGE THROUGH THE REMAINDER OF THE SOUTH PLAINS SATURDAY
NIGHT...WITH MUCH COOLER AIR ADVECTING IN ON GUSTY NORTHEASTERLY
WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        73  46  88  47  81 /   0   0   0   0  10
TULIA         76  47  90  50  76 /   0   0   0   0  10
PLAINVIEW     77  49  92  52  85 /   0   0   0   0  10
LEVELLAND     77  49  94  54  89 /   0   0   0   0   0
LUBBOCK       77  50  94  55  90 /   0   0   0   0   0
DENVER CITY   80  51  93  56  89 /   0   0   0   0   0
BROWNFIELD    79  50  94  56  90 /   0   0   0   0   0
CHILDRESS     80  49  94  56  79 /   0   0   0   0  10
SPUR          80  48  94  57  92 /   0   0   0   0  10
ASPERMONT     81  54  94  59  96 /   0   0   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

07
Hazardous weather outlook, Apr 28, 11:18 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1118 AM CDT THU APR 28 2011

TXZ021>044-291630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1118 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY.
A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE AREA FOR FRIDAY
AFTERNOON AND EVENING. SUSTAINED WINDS IN EXCESS OF 30 MPH AND
BLOWING DUST WILL ALSO BE POSSIBLE FRIDAY. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS MAY REDEVELOP ON SATURDAY AFTERNOON FOR
AREAS SOUTH OF A COLD FRONT ON THE SOUTH PLAINS AND ROLLING
PLAINS.

LOCATIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE INTO THE WESTERN
SOUTH PLAINS MAY SEE ANOTHER LIGHT FREEZE SUNDAY AND MONDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.